MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: unknown, information not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted if explanted, give date: not applicable, as there is no indication that the lens was implanted therefore it was not explanted.Reporter email address: unknown/not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a dcb00 model intraocular lens(iol) was defective, made popping sound and as doctor tried to implant the lens, but it wouldn't come out.There was patient contact and no patient injury.Procedure was completed successfully using backup lens.No further information available.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.There are no discrepancies found during the mrr (manufacturing record review).A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: 6/18/2021 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned in its original packaging with patient identification card, patient notification card, and labels.Upon evaluation of the sample received, the plunger was in advanced position, and the pushrod looks centered.All the components were correctly assembled, and no defect related to manufacturing process was identified.Traces of lubricating material were not observed in the cartridge.The lens was got stuck at the cartridge tube and plunger overrides it.Based in the analysis the reported issue of stuck in cartridge was not verified, bit as the lens was too hard inside the cartridge it was not possible to remove it from the device to verify its condition.The reported lens damaged could not be verified.Due to the condition of the sample returned product quality deficiency could not be determined.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11822309
Report Number2648035-2021-07809
Device Sequence Number3172856
Product Code HQL
UDI-Device Identifier05050474636262
UDI-Public(01)05050474636262(17)231213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/02/2021
09/13/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/11/2021
09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR